Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 4, NWS Birmingham, AL

October 16, 200639 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Oct 16, 2006, 12:48 PM CDT for 39 counties in Alabama. It took effect at Oct 16, 2006, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 12:48 PM CDT (17:48 UTC)
In effect from
Oct 16, 2006, 1:00 PM CDT
Expired
Oct 17, 2006, 7:00 AM CDT
In force
18 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 161748
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 PM CDT MON OCT 16 2006

ALZ011>015-017>050-170200-
/O.CAN.KBMX.LW.Y.0024.000000T0000Z-061017T1200Z/
/O.NEW.KBMX.WI.Y.0004.061016T1800Z-061017T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1248 PM CDT MON OCT 16 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

EAST TO SOUTHEAST WINDS WILL OCCASIONALLY GUSTS UP TO 35
MPH...WITH GUSTS UP 50 MPH POSSIBLE...ON THE OPEN WATERWAYS AND IN THE
HIGHER ELEVATIONS...ACROSS ALL OF CENTRAL ALABAMA THROUGH TUESDAY
MORNING. THE STRONG EAST TO SOUTHEAST WINDS WILL BE IN RESPONSE TO
LOW PRESSURE OVER SOUTH TEXAS DEEPENING AS IT MOVES INTO SOUTHERN
ARKANSAS LATER TONIGHT. BOATERS ON LARGE LAKES...SUCH AS WEISS
LAKE...LAKE MARTIN...AND LEWIS SMITH LAKE...WILL BE VERY
VULNERABLE TO THE GUSTY WINDS THROUGH TOMORROW MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KBMX 170242
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CDT MON OCT 16 2006

ALZ011>015-017>050-171045-
/O.CON.KBMX.WI.Y.0004.000000T0000Z-061017T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
942 PM CDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

EAST TO SOUTHEAST WINDS WILL OCCASIONALLY GUSTS UP TO 35 MPH...
WITH GUSTS UP 50 MPH POSSIBLE...ON THE OPEN WATERWAYS AND IN THE
HIGHER ELEVATIONS...ACROSS ALL OF CENTRAL ALABAMA THROUGH TUESDAY
MORNING. THE STRONG EAST TO SOUTHEAST WINDS WILL BE IN RESPONSE
TO LOW PRESSURE OVER SOUTH TEXAS DEEPENING AS IT MOVES INTO
SOUTHERN ARKANSAS LATER TONIGHT. BOATERS ON LARGE LAKES...SUCH AS
WEISS LAKE...LAKE MARTIN...AND LEWIS SMITH LAKE...WILL BE VERY
VULNERABLE TO THE GUSTY WINDS THROUGH TOMORROW MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 171206
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 AM CDT TUE OCT 17 2006

...LAKE WIND ADVISORY IN EFFECT FOR CENTRAL AND EAST ALABAMA TODAY...


ALZ017>021-024>029-035>037-041>044-171700-
/O.EXP.KBMX.WI.Y.0004.000000T0000Z-061017T1200Z/
/O.NEW.KBMX.LW.Y.0025.061017T1206Z-061017T1700Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY
706 AM CDT TUE OCT 17 2006

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THIS LAKE WIND
ADVISORY REPLACES THE WIND ADVISORY WHICH EXPIRED AT 7 AM CDT THIS
MORNING.

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL CAUSE
BREEZY SOUTH TO SOUTHEAST WINDS ACROSS CENTRAL ALABAMA THIS
MORNING. OCCASIONAL GUSTS UP TO 30 MPH WILL CONTINUE ACROSS THE
AREA ESPECIALLY ON THE OPEN WATERWAYS AND IN THE HIGHER
ELEVATIONS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

ALZ038-045>050-171900-
/O.EXP.KBMX.WI.Y.0004.000000T0000Z-061017T1200Z/
/O.NEW.KBMX.LW.Y.0025.061017T1206Z-061017T1900Z/
CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
706 AM CDT TUE OCT 17 2006

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT TODAY. THIS LAKE WIND
ADVISORY REPLACES THE WIND ADVISORY WHICH EXPIRED AT 7 AM CDT THIS
MORNING.

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL CAUSE
BREEZY SOUTH TO SOUTHEAST WINDS ACROSS EAST ALABAMA TODAY. OCCASIONAL
GUSTS UP TO 30 MPH WILL CONTINUE ACROSS THE AREA ESPECIALLY ON THE
OPEN WATERWAYS AND IN THE HIGHER ELEVATIONS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

ALZ011>015-022-023-030>034-039-040-171315-
/O.EXP.KBMX.WI.Y.0004.000000T0000Z-061017T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER-
GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...DEMOPOLIS...LINDEN...SELMA
706 AM CDT TUE OCT 17 2006

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 7 AM CDT AS WINDS HAVE
DECREASED ACROSS WEST ALABAMA.

$$

KNS/99

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 16, 11:30 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 16, 11:30 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CDT MON OCT 16 2006

.UPDATE...
RAIN IS INCREASING IN COVERAGE AND INTENSITY TO OUR
WEST...BOOSTING MY CONFIDENCE OF AREA WIDE...MEASURABLE RAINFALL
BEFORE SUNSET. UPDATED MAINLY TO ADJUST TEMPERATURES. LIKELY WILL
NOT WARM MORE THAN A COUPLE OF DEGREES OVER CURRENT READINGS
BEFORE SUNSET. OVERNIGHT AS THE WARM FRONT SWINGS ACROSS THE
AREA...TEMPERATURES WILL LIKELY WARM A FEW DEGREES. LAMP DATA
LOOKS VERY REASONABLE...THUS MODELED THE DIURNAL TEMPERATURE CURVE
ACCORDINGLY.

12/SIRMON

&&

.DISCUSSION...(PREVIOUS DISCUSSION)

MUCH NEEDED RAIN IS ON TAP FOR CENTRAL ALABAMA TODAY AND TOMORROW
AS A OVER-RUNNING PATTERN SETS UP OVER THE AREA. ALTHOUGH THE
CURRENT REGIONAL RADAR LOOP SHOWS RAIN PRETTY MUCH COVERING THE
ENTIRE FORECAST AREA...MUCH OF THAT PRECIPITATION IS NOT FALLING
YET. THE ATMOSPHERE IS STILL QUITE DRY WITH DEW POINTS RANGING IN
THE UPPER 30S TO MID 40S. BY LATER THIS MORNING...THE ATMOSPHERE
WILL BECOME SATURATED ENOUGH THAT CONSTANT RAIN WILL BEGIN TO
FALL. MOST OF THE RAIN TODAY WILL BE LIGHT TO MODERATE...BUT A FEW
BURSTS OF ISOLATED HEAVY RAIN WILL BE POSSIBLE. THE BULK OF THE
HEAVY RAIN WILL HOLD OFF UNTIL LATER TONIGHT AND TUESDAY. THERE
WAS SOME CONCERN THAT THE THREAT OF HEAVY RAIN COULD POSE A
FLOODING ISSUE. AFTER CAREFULLY ASSESSING THE MODELS AND COMPARING
THE PREVIOUS TREND...WE HAVE DECIDED TO HOLD OFF ON ISSUING A FLOOD
WATCH. QPF MODEL OUTPUT CONTINUES TO BE A PROBLEM. THERE IS QUITE
A BIT OF RANGE FROM ONE EXTREME TO THE OTHER. DUE TO THE FACT THAT
MODELS ARE IN DISAGREEMENT...WE HAVE VERY LOW CONFIDENCE IN THE
QPF OUTPUT. IN ADDITION...OUR ONE AND THREE HOUR FLASH FLOOD
GUIDANCE IS VERY HIGH. AS A RESULT...WE FEEL CONFIDENT IN HOLDING
OFF A WATCH AT THIS TIME.

IN ADDITION TO DEALING WITH THE RAIN TODAY...STRONG GUSTY WINDS
WILL OCCUR ACROSS THE ENTIRE AREA. A TIGHT PRESSURE GRADIENT WILL
BE IN PLACE ALONG WITH A VERY STRONG LOW LEVEL JET. NOW...SINCE WE
WONT MIX MUCH TODAY...I DONT EXPECT MUCH OF THE STRONG WINDS
ASSOCIATED WITH THIS JET TO REACH DOWN TO THE SURFACE.
HOWEVER...THE TIGHT PRESSURE GRADIENT WILL PROVE TO BE STRONG
ENOUGH TO PRODUCE SUSTAINED WINDS IN THE 15 TO 20 MPH RANGE WITH
HIGHER GUSTS. THIS MEETS OUR LAKE WIND ADVISORY CRITERIA WHICH WE
WILL ISSUE.

RAIN IS EXPECTED TO CONTINUE ON TUESDAY. LIKE OUR PREVIOUS
FORECASTER NOTED...GRAVITY WAVES ARE A POSSIBILITY ALONG THE BACK
EDGE OF THE RAIN AREAS. CHANCES OF ONE OCCURRING ARE STILL SMALL
BUT IT IS WORTH MENTIONING.

MODELS HAVE NOT BEEN IN VERY GOOD AGREEMENT WITH THIS SYSTEM FROM
THE GET GO. THIS IS A VERY COMPLICATED PATTERN THAT MODELS ALWAYS
SEEMS TO HAVE A HARD TIME FIGURING OUT. PLUS...EACH MODEL HAS
THEIR OWN BIAS WHICH THEN PRODUCES THE MANY DIFFERENT SOLUTIONS
WHICH MOST OF THE TIME NEVER AGREE WITH EACH OTHER. THIS IS THE
CASE ON WEDNESDAY. THE NAM AND GFS ARE POLAR OPPOSITES. THE NAM
KEEPS MOST OF THE MOISTURE AROUND THROUGH WEDNESDAY WHILE THE GFS
KICKS EVERYTHING OUT BY THEN. ON THE MOS SIDE OF THINGS...A
TEMPERATURES SPREAD OF ALMOST 10 DEGREES IS COMMON IN MANY AREAS
BETWEEN THE MAV (GFS) AND THE MET (THE OLD ETA BASED MOS). I AM
FAIRLY CERTAIN THAT THE NAM IS BY FAR THE OUTLIER OF THE MODELS.
WILL LEAN CLOSER TO THE GFS...BUT WILL TAKE INTO ACCOUNT THAT
THERE COULD BE SOME TRUTH TO THE NAM AND WILL LEAVE SOME SMALL
POPS ON WEDNESDAY. BY THURSDAY...WE SHOULD BE FAIRLY DRY AND
WARM.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

IFR TO MVFR CONDITIONS ARE EXPECTED FOR THE ENTIRE TAF CYCLE.
CONTINUOUS RAIN HAS ALREADY BEGUN AT TUSCALOOSA....AND WILL BEGIN
AT EET/BHM/MGM AND TOI BY 18Z...AND AT ANB SHORTLY THEREAFTER.
THUNDER CANNOT BE RULED OUT ANYWHERE...BUT WILL BE MOST LIKELY AT
TUSCALOOSA...CLOSER TO THE SURFACE LOW. WINDS WILL REMAIN STRONG
AND GUSTY...GENERALLY AROUND 20 MPH AT THE SURFACE...AND UP TO 50
KNOTS AT 1500 FEET. STRONG SURFACE WINDS WILL ELIMINATE THE
NEED FOR SPEED SHEER AND DIRECTIONAL SHEER SHOULD BE NO MORE THAN
30 DEGREES BELOW 1500 FEET. NEVERTHELESS WINDS WILL REMAIN STRONG
AND GUSTY. LOCAL EFFECTS SUCH AS OPEN AREAS AND TERRAIN COULD
ENHANCE WINDS. LITTLE IMPROVEMENT IS EXPECTED OVERNIGHT...OR
BEFORE NOON TOMORROW. CEILINGS WILL LOWER TO AROUND 2000 FEET BY
21Z...TO NEAR 1000 FEET BY 00Z AND TO NEAR 500 FEET BY 06Z.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

07/07/07
Hazardous weather outlook, Oct 16, 8:46 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT MON OCT 16 2006

ALZ011>015-017>050-171130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
846 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A LAKE WIND ADVISORY IS IN EFFECT THROUGH 6 AM TUESDAY MORNING FOR
ALL OF CENTRAL ALABAMA. GUSTY SOUTHEAST WINDS WILL OCCASIONALLY
REACH 30 MPH...ESPECIALLY ON OPEN WATERWAYS AND IN THE HIGHER
ELEVATIONS.

HEAVY RAINFALL IS POSSIBLE AFTER 1 PM...FOR AREAS NEAR AND NORTH OF
INTERSTATE 20...THROUGH TONIGHT. RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE EXPECTED. SOUTH OF INTERSTATE 20...LOCALIZED HEAVY RAIN IS
POSSIBLE TONIGHT. AT THIS TIME...FLASH FLOODING IS NOT EXPECTED...BUT
THOSE POOR DRAINAGE AND LOW LYING AREAS MAY BECOME HAZARDOUS DURING
HEAVY DOWNPOURS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER EXTREME WESTERN ALABAMA
BETWEEN 3 PM AND MIDNIGHT.  IF DISCRETE THUNDERSTORMS ARE ABLE TO
DEVELOP...THEY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
POSSIBLY AN ISOLATED TORNADO.

ALL OF THIS HAZARDOUS WEATHER IS ASSOCIATED WITH A STORM
SYSTEM CENTERED OVER SOUTH TEXAS THIS MORNING. THE LOW PRESSURE
SYSTEM WILL MOVE NORTHEAST TOWARD MEMPHIS TENNESSEE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND BREEZY CONDITIONS CAN BE EXPECTED TUESDAY
MORNING. THE INTENSITY OF THE WIND AND THE RAIN WILL GRADUALLY
DIMINISH DURING THE AFTERNOON HOURS. A FEW WIND GUSTS MAY REACH 25
MPH AND LOCALLY HEAVY REMAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY OVER WEST ALABAMA THIS AFTERNOON AND TONIGHT.

75/LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 5:15 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more8 hr

Nearby

Wind Advisories in Alabama, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.